Alert archive / Idaho / River Flood Warnings in 2017
River Flood Warning 13, NWS Boise, ID
NWS Boise, ID issued this river flood warning at Mar 19, 2017, 3:02 PM MDT for Washington County, Idaho. It took effect at Mar 19, 2017, 4:43 PM MDT. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2017, 3:02 PM MDT (21:02 UTC)
- In effect from
- Mar 19, 2017, 4:43 PM MDT
- Expired
- Mar 22, 2017, 10:38 PM MDT
- In force
- 3 days
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
- Flood severity
- Minor
County Washington County, ID
The radar
The Boise radar (KCBX), 99 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Weiser River at Weiser (WSRI1). The gauge peaked at 9.94 ft at Mar 20, 2017, 2:00 AM MDT.
- Action stage
- 9 ft
- Minor stage
- 9.5 ft
- Moderate stage
- 12 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 13266000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
184
WGUS45 KBOI 192102
FLWBOI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BOISE ID
302 PM MDT SUN MAR 19 2017
...The National Weather Service in Boise has issued a Flood Warning
for the following rivers in Idaho...Oregon...
Weiser River Near Weiser affecting Washington County.
Snake River Near Weiser affecting Washington and Malheur Counties.
.High elevation snowmelt coupled with recent and expected rainfall
will lead to further rises and minor flooding along the Weiser
River at Weiser and the Snake River near Weiser. Flooding concerns
at these points will continue into the upcoming week as more
rainfall and snowmelt feed into the river system.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests near these rivers should take action to
protect property.
&&
IDC087-200902-
/O.NEW.KBOI.FL.W.0013.170319T2243Z-170323T0438Z/
/WSRI1.1.ER.170319T2243Z.170320T0600Z.170322T2238Z.NO/
302 PM MDT SUN MAR 19 2017
The National Weather Service in Boise has issued a
* Flood Warning for
The Weiser River Near Weiser.
* until Wednesday evening...or until the warning is cancelled.
* At 2:00 PM Sunday the stage was 9.4 feet.
* Minor flooding is forecast.
* Flood stage is 9.5 feet.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 9.6 feet by late tonight. Flows may drop
below flood stage Monday, but will remain high through at least
Wednesday.
* Impact...At 9.5 feet...Minor flooding of fields and agricultural
land near Weiser is possible.
&&
LAT...LON 4427 11696 4427 11679 4421 11677 4420 11697
$$
IDC087-ORC045-200902-
/O.NEW.KBOI.FL.W.0014.170320T1101Z-170328T2303Z/
/WEII1.1.ER.170320T1101Z.170327T0000Z.170328T1703Z.NO/
302 PM MDT SUN MAR 19 2017
The National Weather Service in Boise has issued a
* Flood Warning for
The Snake River Near Weiser.
* from late tonight to Tuesday March 28...or until the warning is
cancelled.
* At 2:00 PM Sunday the stage was 11.7 feet.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...Rise above flood stage Monday morning and
remain in or near minor flood levels for the upcoming week and
possibly into next week.
* Impact...At 12.0 feet...Flooding of agricultural land near the
river
is likely in Malheur County, Oregon and in Washington County,
Idaho. Mortimer Road in Weiser will be flooded.
&&
LAT...LON 4431 11703 4417 11686 4405 11688 4406 11705
4427 11714
$$4 follow-up statements
544
WGUS85 KBOI 200603
FLSBOI
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
1203 AM MDT MON MAR 20 2017
...The Flood Warning continues for the following rivers in Idaho...
Oregon...
Weiser River near Weiser affecting Washington County.
Snake River near Weiser affecting Washington and Malheur Counties.
.High elevation snowmelt coupled with recent and expected rainfall
will lead to further rises and minor flooding along the Weiser
River at Weiser and the Snake River near Weiser. Flooding concerns
at these points will continue into the upcoming week as more
rainfall and snowmelt feed into the river system.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests near these flooded rivers should continue to
take action to protect property.
&&
IDC087-210003-
/O.EXT.KBOI.FL.W.0013.000000T0000Z-170326T2348Z/
/WSRI1.1.ER.170319T2145Z.170322T1200Z.170326T1748Z.NO/
1203 AM MDT MON MAR 20 2017
...Flood Warning extended until Sunday March 26...The Flood Warning
continues for the Weiser River near Weiser.
* until Sunday March 26...or until the warning is cancelled.
* At 11:00 PM Sunday the stage was 9.9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.5 feet.
* Forecast...The river will continue rising to near 10.7 feet
Wednesday morning. The river is forecast to fall below flood stage
Sunday afternoon.
* Impact...At 10.3 feet...Floodwaters will approach the Cove Road
bridge over the Weiser River making it unsafe to cross.
&&
LAT...LON 4427 11696 4427 11679 4421 11677 4420 11697
$$
IDC087-ORC045-210003-
/O.EXT.KBOI.FL.W.0014.170320T0554Z-170329T0400Z/
/WEII1.1.ER.170320T0547Z.170323T0000Z.170328T2200Z.NO/
1203 AM MDT MON MAR 20 2017
...Flood Warning extended until Tuesday March 28...The Flood Warning
continues for the Snake River near Weiser.
* until Tuesday March 28...or until the warning is cancelled.
* At 11:00 PM Sunday the stage was 11.9 feet.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...Rise above flood stage tonight and continue to rise
to near 12.8 feet by Wednesday evening. The river is forecast to
fall below flood stage Tuesday the 28th.
* Impact...At 12.0 feet...Flooding of agricultural land near the
river
is likely in Malheur County, Oregon and in Washington County,
Idaho. Mortimer Road in Weiser will be flooded.
&&
LAT...LON 4431 11703 4417 11686 4405 11688 4406 11705
4427 11714
$$757
WGUS85 KBOI 202352
FLSBOI
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
552 PM MDT MON MAR 20 2017
...The Flood Warning continues for the following rivers in Idaho...
Oregon...
Weiser River near Weiser affecting Washington County.
Snake River near Weiser affecting Washington and Malheur Counties.
.High elevation snowmelt coupled with recent and expected rainfall
will lead to further rises and minor flooding along the Weiser
River at Weiser and the Snake River near Weiser. Flooding concerns
at these points will continue through the week as more rainfall and
snowmelt feed into the river system.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests near these flooded rivers should continue to
take action to protect property.
&&
IDC087-211752-
/O.EXT.KBOI.FL.W.0013.000000T0000Z-170323T0825Z/
/WSRI1.1.ER.170319T2145Z.170322T0600Z.170323T0225Z.NO/
552 PM MDT MON MAR 20 2017
The Flood Warning continues for
The Weiser River near Weiser.
* until late Wednesday night...or until the warning is cancelled.
* At 5:00 PM Monday the stage was 9.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.5 feet.
* Forecast...The river will continue rising to near 10.1 feet by
early Wednesday morning. The river will fall below flood stage
Wednesday evening.
* Impact...At 10.0 feet...Water will begin backing up under the Cove
Road bridge into the slough and adjacent farmland.
&&
LAT...LON 4427 11696 4427 11679 4421 11677 4420 11697
$$
IDC087-ORC045-211752-
/O.EXT.KBOI.FL.W.0014.000000T0000Z-170328T0655Z/
/WEII1.1.ER.170320T0700Z.170321T0600Z.170328T0055Z.NO/
552 PM MDT MON MAR 20 2017
The Flood Warning continues for
The Snake River near Weiser.
* until Tuesday March 28...or until the warning is cancelled.
* At 5:00 PM Monday the stage was 12.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will continue rising to near 12.4 feet by
after midnight tomorrow. The river will fall below flood stage
Monday evening.
* Impact...At 12.0 feet...Flooding of agricultural land near the river
is likely in Malheur County, Oregon and in Washington County,
Idaho. Mortimer Road in Weiser will be flooded.
&&
LAT...LON 4431 11703 4417 11686 4405 11688 4406 11705
4427 11714
$$752
WGUS85 KBOI 211749
FLSBOI
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
1149 AM MDT TUE MAR 21 2017
...The Flood Warning continues for the following rivers in Idaho...
Oregon...
Weiser River Near Weiser affecting Washington County.
Snake River Near Weiser affecting Washington and Malheur Counties.
.High elevation snowmelt coupled with recent and expected rainfall
will lead to further rises and minor flooding along the Weiser
River at Weiser and the Snake River near Weiser. Flooding concerns
at these points will continue through the week as more rainfall and
snowmelt feed into the river system.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests near these flooded rivers should continue to
take action to protect property.
&&
IDC087-221149-
/O.EXT.KBOI.FL.W.0013.000000T0000Z-170323T0536Z/
/WSRI1.1.ER.170319T2145Z.170320T0830Z.170322T2336Z.NO/
1149 AM MDT TUE MAR 21 2017
The Flood Warning continues for
The Weiser River Near Weiser.
* until Wednesday evening...or until the warning is cancelled.
* At 11:00 AM Tuesday the stage was 9.1 feet.
* Minor flooding is forecast.
* Flood stage is 9.5 feet.
* Forecast...Rise above flood stage by early tomorrow and continue to
rise to near 9.5 feet by tomorrow early afternoon. The river will
fall below flood stage by tomorrow afternoon.
* Impact...At 9.5 feet...Minor flooding of fields and agricultural
land near Weiser is possible.
&&
LAT...LON 4427 11696 4427 11679 4421 11677 4420 11697
$$
IDC087-ORC045-221149-
/O.EXT.KBOI.FL.W.0014.000000T0000Z-170328T1013Z/
/WEII1.1.ER.170320T0700Z.170323T0600Z.170328T0413Z.NO/
1149 AM MDT TUE MAR 21 2017
...Flood Warning extended until Tuesday March 28...The Flood Warning
continues for
The Snake River Near Weiser.
* until Tuesday March 28...or until the warning is cancelled.
* At 11:00 AM Tuesday the stage was 12.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will continue rising to near 12.6 feet by
early Thursday morning. The river will fall below flood stage
Monday before midnight.
* Impact...At 12.0 feet...Flooding of agricultural land near the river
is likely in Malheur County, Oregon and in Washington County,
Idaho. Mortimer Road in Weiser will be flooded.
&&
LAT...LON 4431 11703 4417 11686 4405 11688 4406 11705
4427 11714
$$494
WGUS85 KBOI 220337
FLSBOI
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
937 PM MDT TUE MAR 21 2017
...The Flood Warning is cancelled for the following rivers in
Idaho...
Weiser River Near Weiser affecting Washington County.
.The Weiser River near Weiser has fallen below flood stage and
is forecast to remain below flood stage through the remainder of
the week.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests near these flooded rivers should continue to
take action to protect property.
&&
IDC087-220407-
/O.CAN.KBOI.FL.W.0013.000000T0000Z-170323T0536Z/
/WSRI1.1.ER.170319T2145Z.170320T0830Z.170321T0100Z.NO/
937 PM MDT TUE MAR 21 2017
The Flood Warning is cancelled for
The Weiser River Near Weiser.
* At 9:00 PM Tuesday the stage was 9.0 feet.
* Fell below flood stage at 7:00 PM Monday.
* Flood stage is 9.5 feet.
* Forecast...The river is expected to remain at around 9 feet, or
just below flood stage, for the next couple days before falling
even further later in the week.
* Impact...At 10.0 feet...Water will begin backing up under the
Cove Road bridge into the slough and adjacent farmland.
&&
LAT...LON 4427 11696 4427 11679 4421 11677 4420 11697
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this river flood warning went out at Mar 19, 9:49 AM MDT, 5 hours 13 minutes earlier.
Area forecast discussion, Mar 19, 9:49 AM MDT, 5 hours 13 minutes before
Area Forecast Discussion National Weather Service Boise ID 949 AM MDT Sun Mar 19 2017 .DISCUSSION...Stalled frontal boundary across southeast Oregon and southwest Idaho will be focus of shower activity the rest of today. A weak short wave tracking along the front will help enhance shower development this afternoon. Best chance remains along an area from central Harney and northern Malhuer counties into the lower Snake Plain and west-central and northern Boise mountains. Isolated showers in the warm sector south of the front will develop this afternoon over the southwest Idaho highlands and Snake Plain from Mountain Home to Twin Falls. Have updated chance of precipitation and removed thunderstorms from southeast Oregon and lower elevations of southwest Idaho as best overlap of dynamics and weak instability favors the higher terrain this afternoon, though don't expect many strikes. && .AVIATION...Mostly VFR with rain and high elevations snow for brief MVFR/IFR conditions. Snow levels 7500-8500 ft. A few lightning strikes are possible this afternoon. Surface winds: Generally 10-15 kts with gusts to 30 kts in the afternoon. Winds aloft near 10 KFT MSL: Southwest 30-40 kts. && .PREV DISCUSSION... SHORT TERM...Today through Monday...Moist southwest flow will continue through the short term, even as a weak ridge axis moves through late tonight. A cold front is located roughly from Adams County southwest to southeast Baker County to near Burns. Showers, and possibly thunderstorms in the afternoon and early evening, will continue over the area. QPF totals in the short term range from around a tenth of an inch in the lower elevations of the Snake River Plain, to between a quarter and three-quarters of an inch in the mountains. As this rain falls on already saturated soil, further flooding problems are likely. See the hydrology section below for a discussion of those factors. Temps will remain above normal despite the cloud cover and precipitation due to the warm air advection associated with the southwest flow aloft. The best chance for thunderstorms appears to be Monday after the weak ridge axis moves north. LONG TERM...Monday night through Saturday...Two successive upper level troughs through the long term will keep the area in an active pattern. The CWA will remain in the warm sector of the first on Monday night through early Tuesday, before a cold front moves through. Models continue to show Tuesday being a day for widespread showers and isolated thunderstorms with snow levels 7000-8000 ft then gradually lowering to 5000-6000 by Wednesday morning. A brief break in showers is expected on Wednesday morning, but a shortwave moving through the flow will be enough to spark more showers and possibly thunderstorms Wednesday afternoon. By Thursday the upper level axis will be off to the east, and a brief reprieve from precipitation will give way to the next upper low moving into the PACNW on Friday. Model agreement continues to be relatively good for this system to impact the area during next weekend. Temperatures remain right at or above normal through the period. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise DISCUSSION...DG AVIATION.....JS PREV SHORT TERM...SP PREV LONG TERM....EP
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 3:02 PM MDT | River Flood Warning | BOI | Washington | 9 days |
Nearby
River Flood Warnings in Idaho, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.